MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number GKWR2030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore by the field sales associate that dr.(b)(6) at (b)(6) performed a hernia repair in (b)(6) of 2023.The case was a robotic etep with bilateral tar, patient had prior mesh in the intraperitoneal plane so was left intact as posterior sheath.Dr.Malcher implanted a large piece of gore synecor in this procedure.Approximately 6-7 months after the case the patient presents with a seroma, chronic sinus with granulation and pus.Dr.Malcher booked this patient for a exploration on (b)(6), 2023.In this case, he found what he thought to be old ventralex (prolene and ptfe) and excised completely.The bulk of the infection was on the ventralex and prolene sutures.A little bit of synecor from the edge of the mesh was removed.After this case we went back to his office and looked at the ct scan from prior to the (b)(6) 2023 case which did not show prior infection.We then watched the recording of his operation from (b)(6) 2023 to see how the prior mesh looked intraop and did not see anything out of the ordinary.
 
Additional Manufacturer Narrative
H6: codes b17 / c20 - product identification records for the alleged gore device were not provided.Therefore, a review of the manufacturing records could not be performed.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore by the field sales associate that a hernia repair was performed on (b)(6) 2023.The case was a robotic etep with bilateral tar, patient had prior mesh in the intraperitoneal plane that was left intact as a posterior sheath.The physician implanted a large piece of gore® synecor preperitoneal biomaterial during this procedure.Approximately 6-7 months after the case the patient presented with a seroma, chronic sinus with granulation and pus.The physician booked this patient for a exploration on (b)(6) 2023.In this case, he found what he thought to be old ventralex (prolene and ptfe) and excised completely.The bulk of the infection was on the ventralex and prolene sutures.A little bit of synecor from the edge of the mesh was removed.After this case we went back to his office and looked at the ct scan from prior to the (b)(6) 2023 case which did not show prior infection.We then watched the recording of his operation from (b)(6) 2023 to see how the prior mesh looked interop and did not see anything out of the ordinary.It was further reported, the device is not available for examination it was discarded at the hospital.There was one jp drain used and the patient used an abdominal binder after the initial implant surgery.Reportedly, this is considered to be a fistula and not associated with an infection at the surgical site or due to a sinus tract but was traced back to a suture repair performed many years ago by a different surgeon was infected and removed.The surgeon treated the infection with drains and long-term antibiotics.
 
Additional Manufacturer Narrative
B3: updated event description d4: added serial #, catalog #, expiration date, udi # h3: other code: used for device was discarded.An image of the explanted device is available and is awaiting evaluation h4: added device manufacture date h6: updated type of investigation, conclusion code remains the same.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use warns: when post-operative infection is suspected, debridement of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.If using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.Exposure or protrusion of the device could result in infection, pain, and additional intervention including surgery.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use warns: when post-operative infection is suspected, debridement of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.If using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.Exposure or protrusion of the device could result in infection, pain, and additional intervention including surgery.¿possible complications with the use of any tissue deficiency prosthesis: complications which may occur include, but are not limited to: infection, seroma formation, adhesions, hematomas, inflammation, fistula formation and recurrence.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿4315: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
¿possible complications with the use of any tissue deficiency prosthesis: complications which may occur include, but are not limited to: infection, seroma formation, adhesions, hematomas, inflammation, fistula formation and recurrence.¿ the instructions for use (ifu) further states: ¿any postoperative infection should be aggressively treated at the earliest possible time.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿4315: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Received email from field sales associate confirming this is the same issue from the original (b)(6) case.Fsa reported: "i would like to report a case involving infected synecor.On tuesday (b)(6) dr.(b)(6) at (b)(6) medical center operated on patient (b)(6) for a mesh explantation.For some background this patient (b)(6) was operated on (b)(6) 2023 for an explantation of mesh which i reported using ¿synecor adverse event (b)(6) 2023 exploration - (b)(4)¿.On (b)(6) 2023 dr.(b)(6) resected only a small piece of the mesh from this patient.On (b)(6) 2024 this patient was back in the or for another explantation of mesh.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17909117
Report Number3003910212-2023-01502
Device Sequence Number6653274
Product Code FTL
UDI-Device Identifier00733132638734
UDI-Public00733132638734
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2025
Device Catalogue NumberGKWR2030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/04/2023
10/04/2023
Not provided
Not provided
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/14/2023
01/24/2024
09/25/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight54 KG